Doctor insights on:
How Long Does It Take A Rash Due To A Penicillin Allergy To Clear
< 7 - 10 days: Antibiotics like penicillin can cause different types of rashes that can vary in how long they persist. The classical true penicillin allergic rash is hives and once the penicillin is stopped usually resolves in less than 7-10 days. Occasionally this can trigger more prolonged hives. Other rashes from penicillin not due to true allergy would include small red bumps that usually lasts < 1-2 wks. ...Read moreSee 1 more doctor answer
Penicillin allergy can be classified as an ige mediated immediate immune reaction in which a patient develops an allergic reaction to the break-down products of penicillin leading to allergy cell activation and mast cell release within 30 minutes to a few hours or it can be a delayed t cell mediated immune reaction in which patients develop a skin rash days after being ...Read more
Measles-like: Most rashes with penicillin are "morbilliform" or measles-like. More serious penicillin allergy may result in hives (itchy, patchy swellings in the skin) or angioedema (swelling of the lips, eyelids, hands or feet). There are other kinds of rashes that can occur, some of which are serious, and some of which are not. Your personal doctor or an allergist can help you decide. ...Read moreSee 1 more doctor answer
Had reaction/rash day 5 of ceftriaxone. Told whole life i had penicillin allergy, but doc thought id be ok. Can u clarify if these 2 meds are related?
Maybe related...: It is likely ceftriaxone is responsible, assuming no other obvious cause (discuss w/ your doctor). Ceftriaxone and penicillin are chemically related, but still your doctor is correct that the risk is little or no higher for ceftriaxone in people with past penicillin reactions. But with this reaction, probably best to continue to avoid both pen and ceftriaxone (and other cephalosporins) in future. ...Read moreSee 1 more doctor answer
I have a penicillin allergy (rash, angioedema) but am I able to eat blue cheese? Am I at risk for Steven Johnson Syndrome?
On augmentin875 forStrep(no result yet).Day2 no-itch rash w/tiny red bumps covers low back&stomach.No prior penicillin allergy. Is it allergy or other?
Mono rash?: The rash may indicate an allergic reaction to the antibiotic your are taking. You should bring this to your doctor's attention. Strep pharyngitis and infectious mononucleosis have similar presentations. Not uncommonly when mono is treated with a penicillin type medication the patient may develop a non-allergic rash which could be another explanation for the rash described in the question. ...Read more
See below: Depends on your pcn allergy 2-3 % cross allergy usually ok be careful if you have a bad reaction to pcn. ...Read more
Lots of Options: Depends on the infection. Certain infections call for different antibiotics. Penicillin drugs are usually first line for most problems, however there are alternatives that can be used. Your doctor would be the best person to talk about what options are right for you. If you are interested in determining if you still have a penicillin allergy, see an Allergist for penicillin skin testing. ...Read more
Depends: That depends on what's infected. The choice of antibiotics is dependent on the type of infection. ...Read more
I've heard that some people with penicillin allergy can safely take penicillin 10+ years after initial reaction. Is this true?
No !!! Not true: If you are truly allergic you should never again take penicillin derivatives without a very good reason and physician oversight. The potential for severe life-threatening reactions remains present. Now, you must be sure that you actually had a reaction to penicillin and a good allergist or infectious diseases expert can help to determine this. Nice to hear from another Louisvillian. ...Read more
Yes: No cross reactions between these two.Get a more detailed answer ›
Penicillin allergy, after 8 pills: got hives, especially fastidious on the gluteus (3 days). I started Benadryl (diphenhydramine) yesterday. How long will hives last?
Hard to say: Take the Benadryl (diphenhydramine) regularly as your dr. Prescribed...It could take several days to go away....But as long as there is no significant swelling(unlikely to occur now..I presume you stopped the penicillin) there should be nothing to worry about.... ...Read moreSee 1 more doctor answer
Tested a few drops of liquid clindamycin on skin after last use (1 yr ago) I was itchy. Get itchy/redness often with ABs. Told DDS & said to try anyway. Also Penicillin allergy. Skin on arm got red after it dried on it. Can I take it or is it allergy?
Get tested: You may have allergy to some antibiotics. You do not want to take any medication that, for you, can produce allergic consequences. Would be best to discuss this, and be tested, with an Allergist. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
- Talk to a doctor live online for free
- How long does it take for a penicillin rash to clear?
- How long does it take for an allergy to penicillin to appear?
- How long does it take for a drug allergy to clear?
- Ask a doctor a question free online
- How long for a penicillin reaction to clear?
- I have rash after i take penicillin is this allergy
- How long does an allergy clear after benedryl?
- How long does it take a yeast infection to clear?
- Talk to a dermatologist online